Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Having nausea, headache and bloating stomach. Pregnant?

May 2013
User rating for this question
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hi doctor. I have been having nausea, headache and bloating stomach for almost 2 weeks. I had my period on schedule. It was with normal colour but a much lighter flow (except Day 1 night) as my normal ones are. it lasted for 6 days. I have carried out 4 hpt and 2 hcg blood tests (which one of them are tested on my Day 5 period). All appeared negative. Would I still be pregnant in this case given I still have all the above symptoms?
Posted Sun, 16 Jun 2013 in Early Pregnancy Signs and Symptoms
Answered by Dr. Sree Gouri SR 27 minutes later
Thanks for the query.
As both your blood and urine test results were negative and as you had 6 days of menstrual period there is less possibility for pregnancy.
The symptoms you are having could be due to the antibiotics you used for flu.
And also sometimes hormonal fluctuation like before periods or during ovulation can lead to these type of symptoms.
Thinking continuously about the pregnancy can also lead to symptoms that will mimic pregnancy, which called as spurious pregnancy.
So you once go for ultrasound which will clarify your doubt. After then you can take symptomatic treatment to relieve the symptoms.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
Follow-up: Having nausea, headache and bloating stomach. Pregnant? 14 minutes later
Thank you so much for your reply! That's what my physicians told me when I visited him 3 days ago. He then told me the same thing as those could be side effects of antibiotics. He also asked me to have half dose of the medication until today, I am totally off the medication. It seems to me I still have these symptoms today and that bothers me a lot. I doubt if it is the side effects of the medicine because I am also too stressed out of my 'unknown' symptoms or is it really a possible pregnancy. As well, when would you recommend to have ultrasound? And what do think is the possibility I am free from pregnancy given these info?

oh sorry for adding more, but I also feel a little bit dizzy today and looser stool for 1.5 weeks (just the texture makes me feel abnormal, the amount is as usual)...which I am not sure where do they come from?? Too stressed out? Too weak after a flu that lasted for 2 weeks or possible side effect of the antibiotics?
Answered by Dr. Sree Gouri SR 18 minutes later

The side effects of the antibiotics can lost for few days after stopping the tablets also.
And also they can alter the bowel movements as a side effect.
So don't worry, the chance of pregnancy is less.
You can go for ultrasound now as that will rule out the pregnancy or you wait till your next expected date of period and if you cross that, go for ultrasound.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor